Alert archive / New Mexico / Wind Advisories in 2024

Wind Advisory 41, NWS Albuquerque, NM

October 15, 20247 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Oct 15, 2024, 3:51 AM MDT for 7 counties in New Mexico. It took effect at Oct 15, 2024, 6:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2024, 3:51 AM MDT (09:51 UTC)
In effect from
Oct 15, 2024, 6:00 PM MDT
Expired
Oct 16, 2024, 3:43 AM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Lincoln County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 54 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2024-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2024-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4081 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS75 KABQ 150951
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
351 AM MDT Tue Oct 15 2024

NMZ219-225-151800-
/O.NEW.KABQ.WI.Y.0041.241016T0000Z-241016T0700Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
Upper Tularosa Valley-
351 AM MDT Tue Oct 15 2024

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MDT 
WEDNESDAY...

* WHAT...East winds 20 to 40 mph with gusts up to 55 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, and Upper Tularosa Valley.

* WHEN...From 6 PM this evening to 1 AM MDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...The strongest winds are forecast below 
  canyons opening into eastern Albuquerque and Carrizozo from the 
  east.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and on north-to-south oriented roads. Use extra 
caution.

&&

$$

NMZ216-222-228-229-151800-
/O.NEW.KABQ.FZ.A.0002.241016T0900Z-241016T1500Z/
Upper Rio Grande Valley-Estancia Valley-Far Northeast Highlands-
Northeast Highlands-
351 AM MDT Tue Oct 15 2024

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees possible, 
  except as low as 27 degrees in the upper Rio Grande Valley.

* WHERE...Estancia Valley, Upper Rio Grande Valley, Far Northeast 
  Highlands, and Northeast Highlands.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures will be felt in 
  low-lying areas. Temperatures will remain above freezing in the 
  foothills and over mesa tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

44
5 follow-up statements
274 
WWUS75 KABQ 151755
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1155 AM MDT Tue Oct 15 2024

NMZ219-225-160200-
/O.CON.KABQ.WI.Y.0041.241016T0000Z-241016T0700Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
Upper Tularosa Valley-
1155 AM MDT Tue Oct 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM 
MDT WEDNESDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, and Upper Tularosa Valley.

* WHEN...From 6 PM this evening to 1 AM MDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ216-222-228-229-160200-
/O.CON.KABQ.FZ.A.0002.241016T0900Z-241016T1500Z/
Upper Rio Grande Valley-Estancia Valley-Far Northeast Highlands-
Northeast Highlands-
1155 AM MDT Tue Oct 15 2024

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees possible, 
  except as low as 27 degrees in the upper Rio Grande Valley.

* WHERE...Estancia Valley, Upper Rio Grande Valley, Far Northeast 
  Highlands, and Northeast Highlands.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures will be felt in 
  low-lying areas. Temperatures will remain above freezing in the 
  foothills and over mesa tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

33
409 
WWUS75 KABQ 152112
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
312 PM MDT Tue Oct 15 2024

NMZ216-222-228-229-160500-
/O.UPG.KABQ.FZ.A.0002.241016T0900Z-241016T1500Z/
/O.NEW.KABQ.FZ.W.0002.241016T0900Z-241016T1500Z/
Upper Rio Grande Valley-Estancia Valley-Far Northeast Highlands-
Northeast Highlands-
312 PM MDT Tue Oct 15 2024

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees possible, 
  except as low as 27 degrees in the upper Rio Grande Valley.

* WHERE...Estancia Valley, Upper Rio Grande Valley, Far Northeast 
  Highlands, and Northeast Highlands.

* WHEN...From 3 AM to 9 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures will be felt in 
  low-lying areas. Temperatures will remain above freezing in the 
  foothills and over mesa tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ219-225-160500-
/O.CON.KABQ.WI.Y.0041.241016T0000Z-241016T0700Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
Upper Tularosa Valley-
312 PM MDT Tue Oct 15 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT WEDNESDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, and Upper Tularosa Valley.

* WHEN...Until 1 AM MDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

33
622 
WWUS75 KABQ 152136
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
336 PM MDT Tue Oct 15 2024

NMZ216-222-228-229-160500-
/O.CON.KABQ.FZ.W.0002.241016T0900Z-241016T1500Z/
Upper Rio Grande Valley-Estancia Valley-Far Northeast Highlands-
Northeast Highlands-
336 PM MDT Tue Oct 15 2024

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees possible, 
  except as low as 27 degrees in the upper Rio Grande Valley.

* WHERE...Estancia Valley, Upper Rio Grande Valley, Far Northeast 
  Highlands, and Northeast Highlands.

* WHEN...From 3 AM to 9 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures will be felt in 
  low-lying areas. Temperatures will remain above freezing in the 
  foothills and over mesa tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ224-160500-
/O.EXA.KABQ.WI.Y.0041.241016T0000Z-241016T0700Z/
South Central Highlands-
336 PM MDT Tue Oct 15 2024

...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT WEDNESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...South Central Highlands.

* WHEN...Until 1 AM MDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ219-225-160500-
/O.CON.KABQ.WI.Y.0041.241016T0000Z-241016T0700Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
Upper Tularosa Valley-
336 PM MDT Tue Oct 15 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT WEDNESDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, and Upper Tularosa Valley.

* WHEN...Until 1 AM MDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

33
301 
WWUS75 KABQ 160450
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1050 PM MDT Tue Oct 15 2024

NMZ216-222-228-229-161200-
/O.CON.KABQ.FZ.W.0002.241016T0900Z-241016T1500Z/
Upper Rio Grande Valley-Estancia Valley-Far Northeast Highlands-
Northeast Highlands-
1050 PM MDT Tue Oct 15 2024

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees possible, 
  except as low as 27 degrees in the upper Rio Grande Valley.

* WHERE...Estancia Valley, Upper Rio Grande Valley, Far Northeast 
  Highlands, and Northeast Highlands.

* WHEN...From 3 AM to 9 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures will be felt in 
  low-lying areas. Temperatures will remain above freezing in the 
  foothills and over mesa tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ219-225-161200-
/O.EXT.KABQ.WI.Y.0041.000000T0000Z-241016T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
Upper Tularosa Valley-
1050 PM MDT Tue Oct 15 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, and Upper Tularosa Valley.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ224-161200-
/O.EXT.KABQ.WI.Y.0041.000000T0000Z-241016T1200Z/
South Central Highlands-
1050 PM MDT Tue Oct 15 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...South Central Highlands.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

16
792 
WWUS75 KABQ 160943
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
343 AM MDT Wed Oct 16 2024

NMZ219-224-225-161045-
/O.CAN.KABQ.WI.Y.0041.000000T0000Z-241016T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
South Central Highlands-Upper Tularosa Valley-
343 AM MDT Wed Oct 16 2024

...WIND ADVISORY IS CANCELLED...

Winds will continue to weaken, therefore the Wind Advisory has been 
cancelled.

$$

NMZ216-222-228-229-161500-
/O.CON.KABQ.FZ.W.0002.000000T0000Z-241016T1500Z/
Upper Rio Grande Valley-Estancia Valley-Far Northeast Highlands-
Northeast Highlands-
343 AM MDT Wed Oct 16 2024

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees possible, 
  except as low as 27 degrees in the upper Rio Grande Valley.

* WHERE...Estancia Valley, Upper Rio Grande Valley, Far Northeast 
  Highlands, and Northeast Highlands.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures will be felt in 
  low-lying areas. Temperatures will remain above freezing in the 
  foothills and over mesa tops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 15, 3:34 AM MDT, 17 minutes earlier.

Area forecast discussion, Oct 15, 3:34 AM MDT, 17 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
334 AM MDT Tue Oct 15 2024

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 320 AM MDT Tue Oct 15 2024

The weather over New Mexico will begin to finally shift to a more
fall-like pattern with cooler temperatures arriving along with
bouts of precipitation. Many locations will still observe above
normal temperatures today, but by tonight a strong cold front will
arrive, sending readings back to normal and even below by
Wednesday and Thursday. A few showers and thunderstorms will be
possible across north central areas of New Mexico today and
Wednesday with areas of rain expanding over central areas
Wednesday night and perhaps to some of the eastern plains of the
state Thursday. A large low pressure system will then approach
close to New Mexico Friday into the weekend, bringing even cooler
temperatures to the state along with higher chances for rain and
even high elevation snow in northern and eastern sections of the
state.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 320 AM MDT Tue Oct 15 2024

An upper level low pressure system will stall over AZ today, then
open into a wave as it ejects northeastward across the Four Corners
on Wednesday. It will bring scattered to isolated light rain
showers and thunderstorms to western and north central areas both
days, with some sprinkles reaching into the Albuquerque metro area
late this afternoon and early this evening. Meanwhile, a backdoor
cold front will push through northeast and east central areas
with east and northeast wind gusts up to 40 mph today. The front
will push through gaps in the central mountain chain late this
afternoon and evening with east canyon wind gusts from 40-55 mph
in the middle and lower Rio Grande Valley and upper Tularosa
Valley, but probably not quite that strong in Santa Fe. With this
forecast package we will issue a Wind Advisory for the Albuquerque
and Carrizozo areas. Late tonight into early Wednesday morning
the first freeze of the season is forecast from Raton to Las
Vegas, in the Estancia Valley including Moriarty, and in the upper
Rio Grande Valley. Will issue a Freeze Watch for these locations
with this forecast package as well.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 320 AM MDT Tue Oct 15 2024

A few light showers and weak thunderstorms could persist into
Wednesday night, mainly over the north central zones as fleeting
shortwaves lift from southwest to northeast over the area. A
shield of cirrus clouds and increased mid level clouds will also
translate eastward over the central to southern Rockies Wednesday
night with southerly breezes being prevalent over most northern
and central NM zones.

A longer wave trough will be deepening toward the Great Basin
Thursday, and subsequent shortwaves will keep moving into NM with
showers and storms getting a bit more expansive over central and
some eastern zones. Interestingly the NAM is a bit of a dry
outlier compared to other global models, but all models suggest
meager instability and weak forcing that should keep rain
footprints small from these relatively quick moving cells. The lee
side surface cyclone over northeast CO and western NE and
stronger south southwesterlies aloft will induce breezy conditions
over many zones Thursday. With almost a due southerly direction
in the Rio Grande valley, wind speeds may overachieve above MOS
guidance due to the flow being quasi-parallel to the north-south
oriented valley and essentially unrestricted.

Things will only turn windier into Friday as the Great Basin
trough evolves into a briefly cut-off low over AZ and UT. A 90-100
kt jet at 300 mb will round the base of this feature and over
then overlay the Four Corners region while the lee-side surface
cyclone sags over the CO front range. The 700-600 mb layer winds
will surge upward in speed due the tightening gradient, and
projected mixing heights should reach near 600 mb in many
locations, yielding gusty surface winds in the afternoon. In
eastern zones, boundary layer moisture will be on the rise as
advection from the Gulf of Mexico gets underway. While this
moisture boost would be accompanied by faint large scale ascent
arriving with the approaching low, the lapse rates are not all
that steep (5-6.5 C/km and LI’s of 0 to -1 C), so the strong to
severe storm threat could be limited along the far eastern tier of
counties. Precipitation would start to get underway in
northwestern NM late Friday, expanding over more northern zones
Friday night while warm, moist advection also keeps showers/storms
going in the eastern plains.

The upper low would inch closer to the Four Corners (possibly
overtaking it according to the deterministic GFS) on Saturday.
Lift would spread additional showers and storms over northern NM
early in the day before gradually fading in the afternoon as a mid
level dry slot arrives. Deep boundary layer moisture would persist
over the eastern plains with lapse rates steepening and large
scale ascent increasing. This could lead to stronger and possibly
severe storms over eastern NM amid a favorably sheared environment
late Saturday. By Sunday, the low is then projected to lift
northeastward by the operational GFS and ECMWF with the latter
having progressed considerably on last evening’s run. The
respective ensemble means are also reflective of this trend which
would likely lead to a cessation of precipitation over
northwestern and north central NM on Sunday while the eastern
plains remain active in deeper boundary layer moisture. Blended
POP guidance still retains some scattered POPs in the northwestern
and north central zones, and this will likely be an area for
potential trimming and reduction if future runs continue these
trends. Temperatures will definitely trend colder within this
weekend and early next week stretch with freezing lows overtaking
many western zones for the first time this season, as well as
daytime highs commonly staying 5 to 10 degrees below late October
climatology. These colder temperatures will let some high
elevation snow mix in Friday through the weekend with minimal
impacts from a few inches of snow accumulation above 9000 feet.

&&

.AVIATION...
(06Z TAFS)
Issued at 1142 PM MDT Mon Oct 14 2024

A slight chance for rain showers will continue through tonight and
Tuesday morning over western and north central parts of the
forecast area. Scattered to isolated showers and thunderstorms
are then forecast for Tuesday afternoon and evening from west
central to northwest and north central NM. Localized, brief and
erratic wind gusts up to 45 KT will be possible near stronger
cells. Meanwhile, a backdoor front diving through northeast and
east central parts of the forecast area on Tuesday may produce
gusts up to 40 KT out of the east and northeast. The front will
push through gaps in the central mountain chain late Tuesday
afternoon and night with east wind gusts below canyons opening
into the central valley from the east at speeds from 35-50 mph
with the strongest gusts below Tijeras Canyon in Albuquerque.

&&

.FIRE WEATHER...
Issued at 320 AM MDT Tue Oct 15 2024

Today and Wednesday will feature scattered to isolated light rain
showers, gusty virga showers, and some thunderstorms mainly over
west central, northwest and north central parts of the fire weather
forecast area as an upper level low pressure system approaching from
the northwest stalls over northern AZ then weakens as it ejects
northeastward across the Four Corners. The upper low will draw a
gusty backdoor cold front through eastern parts of the forecast area
today, and through gaps in the central mountain chain late this
afternoon and tonight with a gusty east wind in the central valley
from Santa Fe southward. The strongest gusts should peak up to 55
mph below Tijeras Canyon in Albuquerque.

Although there are still significant differences in the track,
models are coming into better agreement on a strong upper level
low pressure system that will dig south southeastward over the
Desert Southwest Thursday and Friday, then gradually exit the area
to the north or northeast Sunday afternoon and night. Gusty
showers and thunderstorms look to favor the area from the east
slopes of the central mountain chain to the continental divide
Thursday and Thursday night, as the storm system begins drawing
rich subtropical moisture north and northwestward over NM and high
temperatures begin to fall near and below 30-year averages
areawide. Precipitation will become heavier and widespread Friday
through Saturday night, then decrease in coverage from the
southwest on Sunday and Sunday night. The mountains above 8500
feet stand a good chance of a few inches of snow accumulation,
with the greatest amounts over the northern mountains. Lower
elevations of northern and eastern parts of the forecast area may
accumulate around 0.50-3 inches of rain (with locally higher
amounts). Lighter rain accumulation is forecast elsewhere. In
addition, south and southwest winds will become breezy to windy on
Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  76  48  72  48 /  10  20  20  20
Dulce...........................  76  33  68  35 /  20  20  20  50
Cuba............................  73  41  63  42 /  10  20  20  30
Gallup..........................  75  38  71  41 /  20  20  20  20
El Morro........................  71  41  68  40 /  30  20  30  20
Grants..........................  74  37  68  39 /  20  20  20  30
Quemado.........................  73  40  71  41 /  10  10  20  20
Magdalena.......................  73  41  67  45 /   5   5  10  20
Datil...........................  72  39  66  39 /  10   5  10  20
Reserve.........................  80  37  74  40 /   0   0   5  20
Glenwood........................  83  51  77  52 /   0   0   5  20
Chama...........................  69  35  63  35 /  30  10  20  40
Los Alamos......................  70  44  63  45 /  20  10  20  30
Pecos...........................  72  37  62  41 /  20   5   5  20
Cerro/Questa....................  68  37  63  39 /  30   5   0  30
Red River.......................  59  31  55  33 /  30   5   5  20
Angel Fire......................  63  22  60  29 /  30   5   0  20
Taos............................  72  34  65  37 /  30   5   0  20
Mora............................  68  30  63  35 /  20   5   0  20
Espanola........................  78  40  70  43 /  20   5  10  20
Santa Fe........................  73  44  63  44 /  20   5   5  20
Santa Fe Airport................  76  41  66  42 /  20   5  10  20
Albuquerque Foothills...........  78  46  68  49 /  10  10  10  20
Albuquerque Heights.............  80  46  70  51 /   5  10  10  20
Albuquerque Valley..............  82  45  71  44 /   5  10  10  20
Albuquerque West Mesa...........  80  47  69  52 /   5  10  20  30
Belen...........................  81  43  72  46 /   5  10  10  20
Bernalillo......................  82  45  71  49 /  10  10  10  30
Bosque Farms....................  81  42  71  43 /   5  10  10  20
Corrales........................  82  45  71  50 /  10  10  10  30
Los Lunas.......................  81  44  71  46 /   5  10  10  20
Placitas........................  78  44  68  47 /  10  10  10  30
Rio Rancho......................  80  46  70  51 /  10  10  20  30
Socorro.........................  84  47  75  50 /   0   5   0  20
Sandia Park/Cedar Crest.........  73  37  63  45 /  10  10  10  20
Tijeras.........................  75  39  66  46 /  10  10  10  20
Edgewood........................  76  33  65  39 /  10   5   0  20
Moriarty/Estancia...............  78  30  66  36 /  10   5   0  20
Clines Corners..................  72  33  60  38 /   5   0   0  10
Mountainair.....................  76  35  67  42 /   5   5   0  20
Gran Quivira....................  75  35  69  40 /   5   5   0  10
Carrizozo.......................  80  44  71  45 /   0   0   0  10
Ruidoso.........................  74  35  62  37 /   0   0   0  10
Capulin.........................  68  32  62  36 /   5   0   0   0
Raton...........................  74  31  66  36 /  10   0   0   5
Springer........................  76  32  67  39 /  10   0   0  10
Las Vegas.......................  72  31  61  37 /  10   5   0  10
Clayton.........................  69  36  65  45 /   0   0   0   0
Roy.............................  73  33  60  40 /   5   0   0   0
Conchas.........................  79  38  67  44 /   5   0   0   0
Santa Rosa......................  78  38  63  42 /   0   0   0   5
Tucumcari.......................  79  36  68  43 /   0   0   0   0
Clovis..........................  81  40  66  43 /   0   0   0   0
Portales........................  83  40  67  43 /   0   0   0   0
Fort Sumner.....................  83  39  67  42 /   0   0   0   0
Roswell.........................  89  47  70  48 /   0   0   0   0
Picacho.........................  83  39  64  42 /   0   5   0   0
Elk.............................  82  35  63  40 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 PM this evening to 1 AM MDT Wednesday for
NMZ219-225.

Freeze Watch from late tonight through Wednesday morning for
NMZ216-222-228-229.

&&

SHORT TERM...44
LONG TERM....52
AVIATION...44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:51 AM MDTFreeze WatchABQBernalillo, Colfax, Mora, Rio Arriba, San Miguel, Santa Fe and 2 more11 hr
Oct 15, 3:12 PM MDTFreeze WarningABQBernalillo, Colfax, Mora, Rio Arriba, San Miguel, Santa Fe and 2 more18 hr

Nearby

Wind Advisories in New Mexico, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.